MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0635
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture and subsidence involving an accolade stem was reported.The event was confirmed for periprosthetic fracture based on medical review method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: implants involved: trident 00 insert 40mm, #6 accolade ii 1270 stem, delta un.Fem.Hd 40mm, uni adapter sleeve v40 ti.Materials reviewed: (b)(6) 2021: stryker pi report (b)(6) 2021: unlabeled ap hip x-ray.Large head accolade ii stem with subsidence and fracture of the lesser trochanter.(b)(6) 2018: implant usage sheet, trident ii 52mm-e cluster hole shell, 40mm e 00 x3 liner, #6 accolade 1270 stem, 40mm biolox universal taper head, -2.5mm taper adapter sleeve.(b)(6) 2021: implant usage sheet, 4x 2.0 beaded cables-dall-miles, restoration modular hip stem 155x21mm restoration modular body 23mm +0 v40, biolox head 28 +0mm, mdm liner 42mm-e, x3 polyethylene adm/mdm 28/48-42e.Right side.Confirmation: a periprosthetic facture around an accolade ii stem can be confirmed.As the x-rays are unlabeled and there are no patient history or medical records, it would be impossible to assign the x-ray fracture or event to a particular patient or event.Root cause: a root cause cannot be assigned without additional medical history and/or records.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other events for the reported lot.Conclusions: it was reported that the patient's right hip was revised due to periprosthetic fracture sustained in a fall.The event was confirmed for periprosthetic fracture based on medical review.A review of the provided medical records by a clinical consultant stated the following comment: implants involved: trident 00 insert 40mm, #6 accolade ii 1270 stem, delta un.Fem.Hd 40mm, uni adapter sleeve v40 ti.Materials reviewed: (b)(6) 2021: stryker pi report (b)(6) 2021: unlabeled ap hip x-ray.Large head accolade ii stem with subsidence and fracture of the lesser trochanter.(b)(6) 2018: implant usage sheet, trident ii 52mm-e cluster hole shell, 40mm e 00 x3 liner, #6 accolade 1270 stem, 40mm biolox universal taper head, -2.5mm taper adapter sleeve.(b)(6) 2021: implant usage sheet, 4x 2.0 beaded cables-dall-miles, restoration modular hip stem 155x21mm restoration modular body 23mm +0 v40, biolox head 28 +0mm, mdm liner 42mm-e, x3 polyethylene adm/mdm 28/48-42e.Right side.Confirmation: a periprosthetic facture around an accolade ii stem can be confirmed.As the x-rays are unlabeled and there are no patient history or medical records, it would be impossible to assign the x-ray fracture or event to a particular patient or event.Root cause: a root cause cannot be assigned without additional medical history and/or records.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Not available.
 
Event or Problem Description
As reported: "revised a right hip due to periprosthetic fracture after the patient fell.He revised the liner, stem and head to a cone/conical with mdm." spoke to rep, who confirmed there are no allegations against the revised liner, head or sleeve.Rep provided primary and revision usage, an x-ray, and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12048553
Report Number0002249697-2021-01067
Device Sequence Number3647724
Product Code LPH
UDI-Device Identifier04546540669513
UDI-Public04546540669513
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number6721-0635
Device Catalogue Number6721-0635
Device Lot Number65858803
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR